Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Blacksburg, VA

March 24, 2012Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 24, 2012, 6:45 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2012, 6:45 PM EDT (22:45 UTC)
Expired
Mar 24, 2012, 7:45 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Caswell County, NC, Rockingham County, NC

The radar

The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 7:05 PM EDTHAIL 1Cherry Grove, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 12:46 PM EDTSevere Thunderstorm WatchSPC7 hr
Mar 24, 3:38 PM EDTTornado WatchSPC7 hr
Mar 24, 6:43 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WUUS51 KRNK 242245
SVRRNK
NCC033-157-242345-
/O.NEW.KRNK.SV.W.0050.120324T2245Z-120324T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT SAT MAR 24 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
  SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 745 PM EDT.

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES SOUTHWEST OF CAMP SPRINGS...OR 8 MILES
  SOUTH OF REIDSVILLE...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMP SPRINGS...
  YANCEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING 
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. 
&&

LAT...LON 3624 7974 3626 7974 3641 7952 3641 7914
      3624 7915 3625 7953 3624 7954 3624 7963
TIME...MOT...LOC 2243Z 238DEG 23KT 3624 7966

$$
1 follow-up statement
315 
WWUS51 KRNK 242314
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT SAT MAR 24 2012

NCC157-242322-
/O.CAN.KRNK.SV.W.0050.000000T0000Z-120324T2345Z/
ROCKINGHAM NC-
714 PM EDT SAT MAR 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM COUNTY
IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3625 7953 3641 7952 3641 7914 3624 7915
TIME...MOT...LOC 2312Z 253DEG 26KT 3630 7942

$$

NCC033-242345-
/O.CON.KRNK.SV.W.0050.000000T0000Z-120324T2345Z/
CASWELL NC-
714 PM EDT SAT MAR 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN CASWELL COUNTY...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR CAMP SPRINGS...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMP SPRINGS...
  JERICHO...
  YANCEYVILLE...
  BAYNES...
  HIGHTOWERS...
  LEASBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY 
MORNING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3625 7953 3641 7952 3641 7914 3624 7915
TIME...MOT...LOC 2312Z 253DEG 26KT 3630 7942

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:14 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 24, 4:14 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT SAT MAR 24 2012

.SYNOPSIS...
LOW PRESSURE TO OUR WEST WILL MOVE EAST THEN SOUTHEAST TONIGHT
INTO SUNDAY. BY SUNDAY NIGHT...THE LOW WILL BE OFF THE CAROLINA
COAST. HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY AND
TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 350 PM EDT SATURDAY...
A POTENT UPPER LEVEL LOW OVER TN VALLEY WILL MOVE SLOWLY
SOUTHEASTWARD...CROSSING THE SOUTHERN APPALACHIANS TONIGHT AND THEN
THROUGH THE CAROLINAS ON SUNDAY. THE SFC COLD FRONT HAS
PROGRESSED EASTWARD INTO THE SOUTHERN APPALACHIANS AND WILL
CONTINUE TO MOVE EAST INTO WESTERN NC. TORNADO WATCH 108 AND SEVERE
THUNDERSTORM WATCH 105 AND 107 REMAIN IN EFFECT. CONVECTION WILL
TAPER OFF OVERNIGHT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 215 PM SATURDAY...
MODELS IN FAIRLY GOOD AGREEMENT THAT CLOSED UPPER LOW WILL BE
SOMEWHERE NEAR THE NORTH CAROLINA COAST BY SUNDAY EVENING WITH
A SURFACE REFLECTION OFF THE COAST. THE ENTIRE SYSTEM IS FORECAST TO
CONTINUE AN EASTWARD DRIFT DURING THE DAY MONDAY WITH DIMINISHING
CLOUDS THROUGH THE DAY. ON MONDAY A SURFACE RIDGE OVER SOUTHEAST
CANADA ALONG WITH NORTHWEST FLOW ALOFT WILL BRING COOLER AIR DOWN
ACROSS THE REGION...H85 TEMPS DROP TO NEAR 0C IN THE ESPECIALLY IN
NORTH. THIS WILL BE CHILLY IN COMPARISON WITH THE EXTRAORDINARY
WARMTH OF RECENT DAYS AND LOWS MONDAY NIGHT MAY ACTUALLY FLIRT WITH
FREEZING IN THE NORTHWEST VALLEYS. MET GUIDANCE WAS CONSIDERABLY
COOLER WITH THE LOWS DROPPING TEMPS BELOW FREEZING ACRS THE NEW
RIVER VALLEY AND NORTH WHILE THE MAV GUIDANCE SEVERAL DEGREES
WARMER. ENDED UP USING A MODEL BLEND FOR THE LOWS. HIGH PRESSURE
BUILDS FURTHER SOUTH INTO THE MID-ATLANTIC ON TUESDAY WHICH SHOULD
BRING CLEAR SKIES AND PLEASANT TEMPS MAINLY IN THE UPPER 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 215 PM SATURDAY...

HIGH DRIFTS SOUTH AND EAST OFF THE REGION ON WEDNESDAY WITH WARMER
RETURN FLOW BRINGING TEMPS BACK INTO THE 70S FOR HIGHS. COLD FRONT
APPROACHES WED NIGHT AS A FAIRLY STRONG SURFACE LOW TRACKS ACROSS
THE NORTHERN GREAT LAKES TOWARD NEW ENGLAND WITH CHANCES FOR SHOWERS
AND FEW THUNDERSTORMS INCREASING OVERNIGHT. RENEWED HIGH PRESSURE
LOOKS TO TAKE OVER THURSDAY AND FRIDAY HOWEVER WITH NO REAL SHOVE OF
COOLER AIR AND TEMPS SHOULD RECOVER BACK TO WELL ABOVE NORMAL FOR
LATE MARCH WHICH SHOULD ABOUT GUARANTEE THAT SOME CLIMATE SITES END
UP WITH THE WARMEST MARCH ON RECORD. SEE CLIMATE SECTION FOR SOME
DETAILS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 1159 AM EDT SATURDAY...

EXPECT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS
THE FORECAST AREA THROUGH 06Z SUNDAY. CEILINGS AND VISIBILITIES
WILL LOWER TO MVFR/IFR IN ASSOCIATION WITH THE SHOWERS AND STORMS.
SOME OF THE STRONGER STORMS TODAY MAY PRODUCE GUSTY WINDS AND
LARGE HAIL...MAINLY THIS AFTERNOON AND EVENING.

COVERAGE OF PRECIPITATION WILL DIMINISH TONIGHT. LOW CLOUDS AND
FOG WILL FILL IN OVERNIGHT WITH CEILINGS LOWERING TO IFR/MVFR
LEVELS. HAVE LOWERED VISIBILITY TO LIFR AT LYH WITH MEDIUM
CONFIDENCE. IF NORTHWEST SURFACE AND LOW LEVEL WINDS ARE A LITTLE
STRONGER THAN EXPECTED THEN PROBABILITY OF LIFR OR IFR FOG WILL BE
LOWER.

SHRA WILL DEVELOP AGAIN ACROSS THE AREA SUN...BUT WITH
CONSIDERABLE LESS INSTABILITY INDICATED AND A COLDER/MORE STABLE
SFC ENVIRONMENT...DO NOT ANTICIPATE MUCH TSRA ACTIVITY SUN...JUST
SHOWERS.

DRIER WEATHER AND VFR CONDITIONS ARE EXPECTED BEHIND THIS WEATHER
SYSTEM SUNDAY NIGHT THROUGH TUESDAY.

&&

.CLIMATE...
AS OF 215 PM SATURDAY...
THROUGH MARCH 23...BLACKSBURG...DANVILLE AND BLUEFIELD EASILY ON A
PACE FOR A RECORD WARM MARCH. AT ROANOKE AND LYNCHBURG...WITH MUCH
LONGER PERIODS OF RECORD...ONLY 1921 HAS BEEN WARMER THROUGH THIS
DATE. WITH MORE THAN A WEEK LEFT IN THE MONTH AND NO REAL COLD ON
THE HORIZON THE FORMER THREE SITES LOOK LIKE A SURE BET FOR WARMEST
MARCH AND IT IS STILL VERY POSSIBLE AT ROANOKE AND LYNCHBURG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...KK
SHORT TERM...PC
LONG TERM...PC
AVIATION...AMS/KK
CLIMATE...
Hazardous weather outlook, Mar 24, 3:14 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT SAT MAR 24 2012

NCZ001>006-018>020-VAZ012>018-022-023-032>034-043>045-058-059-251915-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-
BOTETOURT-PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-
HALIFAX-CHARLOTTE-
314 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS
AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS
ARE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ019-020-024-035-046-047-251915-
ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM-
314 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS
AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS
ARE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ009>011-251915-
SMYTH-BLAND-GILES-
314 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON
AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ007-251915-
TAZEWELL-
314 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON
AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ042>045-251915-
MERCER-SUMMERS-MONROE-GREENBRIER-
314 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON
AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 24, 5:48 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             BASSETT                 36.77N  79.98W
03/24/2012  E1.75 INCH       HENRY              VA   PUBLIC

&&

EVENT NUMBER RNK1200047

FISHER
Local storm report, Mar 24, 5:58 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             5 E ROCKY MOUNT         37.00N  79.79W
03/24/2012  E1.50 INCH       FRANKLIN           VA   PUBLIC

&&

EVENT NUMBER RNK1200049

FISHER
Local storm report, Mar 24, 5:59 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             HEUSLEY                 36.70N  79.90W
03/24/2012  E1.75 INCH       HENRY              VA   PUBLIC

&&

EVENT NUMBER RNK1200050

FISHER
Local storm report, Mar 24, 6:08 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             HILLTOP                 36.69N  79.84W
03/24/2012  M2.00 INCH       CITY OF MARTINSVIL VA   PUBLIC

&&

EVENT NUMBER RNK1200051

FISHER
Special weather statement, Mar 24, 6:16 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT SAT MAR 24 2012

NCZ001-002-VAZ009-012-015-242245-
ALLEGHANY NC-ASHE NC-GRAYSON VA-SMYTH VA-WYTHE VA-
616 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...GRAYSON...
SMYTH AND WYTHE COUNTIES...

AT 612 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM TROUTDALE
TO LAUREL SPRINGS...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR FLATRIDGE AROUND 625 PM...COMERS ROCK
AROUND 630 PM...INDEPENDENCE AROUND 635 PM...SPEEDWELL AROUND 640 PM
AND CROCKETT AROUND 645 PM.

LAT...LON 3692 8117 3661 8094 3638 8129 3669 8152

DS
Local storm report, Mar 24, 6:31 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 SW FAIRY STONE STATE  36.79N 80.09W
03/24/2012  E1.75 INCH       PATRICK            VA   TRAINED SPOTTER

            HAIL AT LEAST GOLF-BALL SIZE OBSERVED ON HIGHWAY 57

&&

PCORRIGA

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 12:24 PM EDTSpecial Weather StatementRNKAlleghany51 min
Mar 24, 12:43 PM EDTSpecial Weather StatementRNKWilkes47 min
Mar 24, 12:48 PM EDTSpecial Weather StatementRNKStokes42 min
Mar 24, 1:30 PM EDTSevere Thunderstorm WarningRNKAshe60 min
Mar 24, 2:00 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry60 min
Mar 24, 2:34 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe56 min
Mar 24, 2:34 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes56 min
Mar 24, 2:44 PM EDTSevere Thunderstorm WarningRNKSurry61 min
Mar 24, 2:52 PM EDTFlash Flood WarningRNKSurry6 hr
Mar 24, 3:26 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry64 min
Mar 24, 4:08 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin67 min
Mar 24, 4:31 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin44 min
Mar 24, 5:35 PM EDTSevere Thunderstorm WarningRNKSurry55 min
Mar 24, 6:05 PM EDTFlash Flood WarningRNKSurry4 hr
Mar 24, 6:07 PM EDTSevere Thunderstorm WarningRNKStokes53 min
Mar 24, 6:16 PM EDTSpecial Weather StatementRNKAlleghany29 min
Mar 24, 7:39 PM EDTSevere Thunderstorm WarningRNKCaswell81 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.